STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
0580-1-300 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/04/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
It was reported by the sales rep.That: on (b)(6) 2018, patient did primary rthr with competitor fully cemented implants.On (b)(6) 2018, hip was dislocated 1st time.On (b)(6) 2018, closed manipulative reduction (cmr) was done.Hip reduced.On (b)(6) 2018, hip was dislocated 2nd time.Suspected reason was stem is retroverted.On (b)(6) 2018, 1st hip revision was done using stryker implant.On (b)(6) 2025, stem was found broken inside canal when patient was sent into a&e.On (b)(6) 2025, patient was referred to a surgeon and i was informed about the 2nd revision on (b)(6) 2025.Shell and liner remained (trident 1 psl 50mm & 36d x3 liner).Removed broken stem and cleared all cement, put in cemented exeter 37.5 n1-150mm stem and 36+0mm delta head.Clinical assessment leg length and stability are both good.
Additional Manufacturer Narrative
An event regarding crack/fracture involving an exeter stem was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the exeter stem.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
No new information.